Tyndall Effect -- Will is ultimately go away?

One year ago, I had Restylane injected into my cheek. It instantly formed a hard lump, thought to be a haematoma. Unhappy with the result, a week later she dissolved with hylase. Over 12 months, the area improved slightly but the 'lump' developed and remained, almost like a plane of superficial filler. I spoke to the nurse today, who said it may be superficial filler, and she thought she could see the Tyndall Effect. Will it ultimately go away if this is the case? I don't want more hylase.

Doctor Answers 6

Tyndall effect

Thank you for sharing your question. The Tyndall effect is very unusual with Restylane. The filler usually fully dissolved within a year. There should be no hard spots. See an experienced eyelid specialist (Oculoplastic Surgeon) for comprehensive evaluation.
Good luck,

Restylane Results - Tyndall Effect

Tyndall effect occurring after one year is very unlikely, but if you have concerns I suggest seeking a board certified dermatologist for evaluation and treatment. This can be reversed with hyaluronidase. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Tyndall Effect After Restylane

After one year there shouldn't be much filler left. Especially, if you had it dissolved with Hyaluronidase. That's assuming you had it dissolved correctly, though. At this point I would recommend following up with an actual physician with experience in fillers and their complications and not a nurse. Best wishes.

Michael A. Zadeh, MD, FACS
Sherman Oaks General Surgeon
5.0 out of 5 stars 9 reviews

Get second opinion

Tyndall effect is usually an area of relative fullness which is soft with mild bluish discoloration.  It does not relate to a firm area.

Mehryar (Ray) Taban, MD, FACS
Beverly Hills Oculoplastic Surgeon
4.9 out of 5 stars 61 reviews

Tyndall effect

Presence of material and the Tyndall effect after one year is highly unlikely.  there may be some reaction to the area that was injected forming a granuloma and I suggest you consult an oculoplastic surgeon to see what is really going on

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Filler complications

 Thank you for your question. Is rather difficult to comment on your question without seeing you in person however Filler that is still causing problems or producing a Tyndall affect one year is somewhat problematic. My advice to you  just to see your board-certified surgeon to properly assess you and correct this problem.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.